MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 9MM; 00885556422748

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 9MM; 00885556422748
Model Number 74025611
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka surgery, upon opening implant box, the journey ii cr insert xlpe right size 1-2 9mm fell from the box because the sterile wrap was undone.An equivalent implant was available to be used.Surgery was not significantly delayed.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was returned without its packaging.A review of the provided pictures appeared to show the device in its opened original box with the device not sealed in the sterile pouch.The pouch appeared to have a breached seal.The device shows no sign of use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documentation revealed this failure mode was previously identified.Some potential probable causes for this event could include improper storage or rough handling.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR ISRT XLPE RT SZ 1-2 9MM
Common Device Name
00885556422748
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10323924
Report Number1020279-2020-03516
Device Sequence Number11031177
Product Code JWH
UDI-Device Identifier00885556422748
UDI-Public00885556422748
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number74025611
Device Catalogue Number74025611
Device Lot Number12KM18203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1